# SDR 99ZZZX1196

- Difficulty date: March 1, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Luscom 8A
- Engine: Cont A658
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston Pin
- Condition: Mismanufactured
- Location: Engine
- Stage of operation: NR
- Nature of condition: W
- Precautionary procedure: A

## Discrepancy

A65-8 ENGINE INSTALLED IN A LUSCOMBE MODEL 8A.  WHILE IN-FLIGHT, THE ENGINE BEGAN TO MISFIRE AND RUN ROUGH.  THE PILOT WAS ABLE TO MAKE A FORCED LANDING WITH ONLY MINOR INJURIES TO HIMSELF AND PASSENGER.  POST-ACCIDENT EXAMINATION OF THE ENGINE REVEALED THE NR 4 PISTON PIN HAD FAILED.  FURTHER EXAMINATION OF THE PISTON PIN REVEALED IT HAD BEEN MANUFACTURED IMPROPERLY.  THE OTHER THREE PISTON PINS WERE OF SIMILAR MANUFACTURE.  THIS ENGINE WAS EXPORTED TO GREAT BRITAIN IN OCTOBER 1990 WITH 201 HRS TIME-IN-SERVICE SINCE OVERHAUL.  THE ENGINE HAD SUBSEQUENTLY ACCUMULATED 900 ADDITIONAL HRS WHILE OPERATING IN GREAT BRITAIN.  ALL REQUIRED INSPECTIONS HAD BEEN CONDUCTED DURING THE LIFE OF THE ENGINE.
